Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 20, 2004, 6:53 PM CST for Lavaca County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2004, 6:53 PM CST (00:53 UTC)
- Expired
- Nov 20, 2004, 8:30 PM CST
- In force
- 97 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 129 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 210053
SVREWX
TXC285-210230-
/X.NEW.KEWX.SV.W.0014.041121T0053Z-041121T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CST SAT NOV 20 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LAVACA
* UNTIL 830 PM CST
* AT 648 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES EAST OF EZZELL...AND MOVING NORTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE SPEAKS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2930 9662 2923 9671 2913 9684 2910 9691
2910 9696 2925 9711 2929 9703 2940 9664
2935 9658
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 4:30 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 20, 4:30 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 PM CST SAT NOV 20 2004 .DISCUSSION... HEAVY RAIN THREAT IS INCREASING AGAIN ACROSS SOUTH CENTRAL TEXAS. THE PRECIPITABLE WATER VALUES ARE ONCE AGAIN PUSHING NORTH OF 150 PERCENT OF NORMAL FOR MOST AREAS AS A STRONG UPPER LOW TO THE WEST INTERACTS WITH THIS MOISTURE. THE RAIN COOLED AIR IS KEEPING MOST RAIN AS SHOWERS WHICH SHOULD MINIMIZE THE FLOOD THREAT THROUGH LATE SUNDAY. PATCHY FOG WAS OCCURRING MOST AREAS TODAY AND WILL LIKELY CONTINUE THROUGH THE MORNING HOURS SUNDAY. FOR SUNDAY AFTERNOON, MODEL TRENDS ARE LEANING TOWARD WARMER AIR TO MIX INTO A DEEPER BOUNDARY LAYER AND WARM TEMPS INTO THE 70S FOR MANY AREAS. THIS MAY COME WITH ISOLATED SEVERE STORMS AGAIN AS WAS SEEN TODAY IN A FEW SPOTS. PRIMARY THREATS REMAIN HAIL AND TORNADOES WITH THE TORNADO THREAT HOLDING CLOSE TO THE COAST EARLY THIS EVENING AND DISAPPEARING FOR THE REST OF THE NIGHT. AFTERWARDS THE TORNADO THREAT MAY SHIFT DEEPER INTO THE FORECAST AREA DEPENDING ON THE EXTENT OF SOUTH WINDS AND NORTHWARD MIXING OF THE PSEUDO-FRONTAL INVERSION. WITH ABUNDANT MOISTURE CAUSING NUMEROUS CELLS IN COMPETITION WITH EACH OTHER, THE SEVERE/TORNADO THREAT TONIGHT AND SUNDAY STILL LOOKS TOO ISOLATED FOR MENTION IN THE FORECAST. THIS THREAT WILL REMAIN CONDITIONAL THROUGH TUESDAY WHEN THE UPPER STORM SYSTEM FINALLY DEPARTS. UNFORTUNATELY, THE CUMULATIVE RAIN AMOUNTS WILL MAKE FOR ANOTHER FLOOD CONCERN BY AS EARLY AS LATE SUNDAY AND CONTINUING THROUGH TUESDAY. BY WEDNESDAY AN HONEST TO GOODNESS COLD FRONT FINALLY WIPES AWAY ALL BUT THE GROUND MOISTURE AND BRINGS WITH IT A CHANCE OF FREEZING TEMPS BY THURSDAY MORNING. THE MODELS ARE SHOWING GOOD AGREEMENT AND CONSISTENCY ON KEEPING A POLAR JET DOMINATED PATTERN, SO THE CHANCE OF SUSTAINED DRY WEATHER APPEARS TO BE ON THE INCREASE FOR LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 74 65 74 / 60 60 60 70 AUSTIN BERGSTROM INTL AIRPORT 66 75 65 74 / 60 60 60 70 DEL RIO INTL AIRPORT 63 75 63 73 / 20 40 50 60 SAN ANTONIO INTL AIRPORT 66 76 66 76 / 50 50 60 70 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
In the hours before
Local storm report, Nov 20, 6:47 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN YOAKUM 29.29N 97.15W
11/20/2004 0.00 INCH DEWITT TX CO-OP OBSERVER
OBSERVER REPORTED 2.8 INCHES OF RAINFALL IN TWO HOURS.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 6:58 PM CST | Tornado Warning | EWX | Lavaca | 62 min |
| Nov 20, 10:55 PM CST | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Nov 21, 6:53 AM CST | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Nov 21, 10:38 AM CST | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Nov 21, 11:45 AM CST | Flash Flood Warning | EWX | Bexar | 3 hr |
| Nov 21, 12:15 PM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| Nov 21, 12:43 PM CST | Flash Flood Warning | EWX | Comal | 3 hr |
| Nov 21, 12:58 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Nov 21, 1:10 PM CST | Flash Flood Warning | EWX | Hays | 3 hr |
| Nov 21, 1:17 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 58 min |
| Nov 21, 1:45 PM CST | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| Nov 21, 2:05 PM CST | Flash Flood Warning | EWX | Karnes, Wilson | 3 hr |
| Nov 21, 2:22 PM CST | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| Nov 21, 2:43 PM CST | Severe Thunderstorm Warning | EWX | Blanco | 32 min |
| Nov 21, 2:55 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Llano | 65 min |
| Nov 21, 3:01 PM CST | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Nov 21, 3:20 PM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| Nov 21, 4:15 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Nov 21, 4:41 PM CST | Flash Flood Warning | EWX | Fayette, Lee | 4 hr |
| Nov 21, 4:41 PM CST | Flash Flood Warning | EWX | Karnes | 4 hr |
| Nov 21, 5:43 PM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.